MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-N180
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has not been returned to omsc but was returned to olympus (b)(4).Olympus (b)(4) sent the device to a third party laboratory for microbiological testing.As a result of the testing, the sample collected from the instrument channel of the device tested positive for unspecified microbes (3 cfu/channel).The testing result cleared the (b)(4) guideline.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed that as a result of microbiological testing by the user facility, the sample collected from the air/water channel of the subject device tested positive for unspecified microbes.The user facility did not provide other detailed information such as the number and the type of microbes.Other detailed information such as the reprocessing method was not provided.There was no report of infection associated with this report.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.Olympus medical systems corp.(omsc) reviewed the manufacturing history (dhr) of the subject device and confirmed no irregularity.The exact cause of the reported event could not be conclusively determined.If additional information becomes available, this report will be supplemented.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9715808
Report Number8010047-2020-01354
Device Sequence Number366605
Product Code FDS
UDI-Device Identifier04953170202261
UDI-Public04953170202261
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberGIF-N180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer05/23/2020
Initial Report FDA Received Date02/17/2020
Supplement Report FDA Received Date05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1